MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CEA; CARCINOEMBRYONIC ANTIGEN TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS CEA; CARCINOEMBRYONIC ANTIGEN TEST SYSTEM
Catalog Number 07027079190
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about questionable results not matching the patient's clinical picture for 1 patient serum sample tested with elecsys cea assay, elecsys cyfra 21-1 assay, and elecsys he4 assay on a cobas 8000 cobas e602 module when compared to a non-roche analyzer.This medwatch will apply to the cea assay.Please refer to the medwatch with a1.Patient identifier pt (b)(6) for information related to the cyfra 21-1 assay.Please refer to the medwatch with a1.Patient identifier pt (b)(6) for information related to the he4 assay.The sample was initially tested on the e602 analyzer and repeated on a non-roche analyzer on (b)(6) 2024.Two test results were consistent.Cea: initial result: 13.62 ng/ml.Repeat result: 13.37 ng/ml.Cyfra 21-1: initial result: 54.37 ng/ml.Repeat result: 55.767 ng/ml.He4: initial result: 1500 pmol/l (accompanied by a data flag).Result after dilution: 1967.4 pmol/l.Repeat result: 1500 pmol/l (accompanied by a data flag).Result after dilution: 4151.754 pmol/l.The above patient test results were considered higher than the normal reference range.The customer suspected an interference.
 
Additional Manufacturer Narrative
The cyfra 21-1 reagent lot number was 711310 with an expiration date of 30-nov-2024.The he4 reagent lot number was 738510 with an expiration date of 31-mar-2025.The cobas 8000 core unit serial number was (b)(6).The alarm trace showed multiple abnormal sample aspiration alarms and abnormal sample probe movement alarms on the day of the event.The investigation is ongoing.
 
Additional Manufacturer Narrative
On (b)(6) 2024, the he4 result was 98.37 pmol/l after a manual dilution of 1:20 using diluent universal.The customer used an incorrect dilution solution for the he4 assay.The customer was advised to use diluent multiassay as the product labeling states: "samples with he4 concentrations above the measuring range can be diluted with diluent multiassay." on 19-jul-2024 the sample was requested but it was not available for investigation.Calibration and qc data were requested but were not provided.The investigation did not identify a product problem.The cea, cyfra 21-1, and he4 reagents perform within the specified ranges.The cause of the event could not be determined.

Brand Name
ELECSYS CEA
Common Device Name
CARCINOEMBRYONIC ANTIGEN TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19730337
Report Number1823260-2024-02003
Device Sequence Number8206364
Product Code DHX
UDI-Device Identifier04015630939664
UDI-Public04015630939664
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K980887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number07027079190
Device Lot Number749425
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown